Martin-Löf Randomness, Invariant Measures and Countable Homogeneous Structures
- 154 Downloads
We use ideas from topological dynamics (amenability), combinatorics (structural Ramsey theory) and model theory (Fraïssé limits) to study closed amenable subgroups G of the symmetric group S ∞ of a countable set, where S ∞ has the topology of pointwise convergence. We construct G-invariant measures on the universal minimal flows associated with these groups G in, moreover, an algorithmic manner. This leads to an identification of the generic elements, in the sense of being Martin-Löf random, of these flows with respect to the constructed invariant measures. Along these lines we study the random elements of S ∞, which are permutations that transform recursively presented universal structures into such structures which are Martin-Löf random.
KeywordsMartin-Löf randomness Topological dynamics Amenable groups Fraïssé limits Ramsey theory
The research is based upon work supported by the National Research Foundation (NRF) of South Africa. Any opinion, findings and conclusions or recommendations expressed in this material are those of the author and therefore the NRF does not accept any liability in regard thereto.
The author also wishes to express his thanks to an anonymous referee for a careful reading of this paper.
- 3.Bienvenue, L., Gacs, P., Hoyrup, M., Rojas, C., Shen, A.: Algorithmic tests and randomness with respect to a class of measures (2011). Available at http://arxiv.org/abs/1103.1529
- 5.Drinfield, V.G.: Solution of the Banach-Ruziewicz problem on S 2 and S 3. Funct. Anal. Appl. 18, 77–78 (1984) Google Scholar
- 6.Ellis, R.: Universal minimal sets. Proc. Am. Math. Soc. 11, 272–281 (1949) Google Scholar
- 14.Kechris, A.S.: The dynamics of automorphism groups of homogeneous structures. Lecture at LMS Northern Regional Meeting, July 2011 Google Scholar
- 17.Kechris, A.S., Sokič, M.: Dynamical properties of the automorphism groups of the random poset and random distributive lattice (2011). Available at http://www.math.caltech.edu/people/kechris.html
- 24.Petrov, F., Vershik, A.: Uncountable graphs and invariant means on the set of universal countable graphs. In: Random Structures and Algorithms, vol. 126, pp. 389–405 (2010) Google Scholar